MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 CONCERTO PGLA HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 CONCERTO PGLA HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number PV-20-50-HELIX
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/20/2024
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received information regarding two concerto coils that had resistance in the non-medtronic microcatheter; one of the coils broke.The patient was undergoing a coil embolization procedure to treat an internal iliac artery type 1b endoleak.Blood flow was normal/ vessel tortuosity was moderate.It was reported that the devices were prepared per the instructions for use (ifu).Continuous catheter flush was not administered during the procedure.The first complaint coil (model: pv-16-40-helix, lot: b534527) met resistance in the middle of the microcatheter and was stuck.The coil broke at the hypotube/pushwire middle segment.The coil was replaced to continue the procedure.During the same procedure, another concerto coil (model: pv-20-50-helix, lot: b678751) also experienced resistance during delivery through the middle segment of the microcatheter.The coil was replaced to complete the procedure.It was noted that there was no damage to the microcatheter.The was no harm or injury to the patient.Ancillary device: terumo 2.4f progreat microcatheter additional information was received that both coils were 20x50.The coil was removed from the patient.There was no medical/surgical intervention required.
 
Additional Manufacturer Narrative
H3: product analysis of pv-20-50-helix, item:20,lot no:b678751 as found condition (condition of returned device): two concerto coils were returned for analysis within a shipping box; within an opened plastic biohazard bag within an opened concerto implant coil outer carton.The non-medtronic progreat 2.4f micro catheter used in the event was not returned.Visual inspection/damage location details: due to the condition in which the concerto coils were returned, it was unable to be determined which concerto coil belonged to which pli.(coil 1) the concerto implant coil was returned without introducer sheath.The load indicator and break indicator were found to be intact.The concerto coil pushwire was found to be bent at 64.8cm from proximal end.The implant coil was found to be detached and returned.The implant coil was found to be stretched and damaged.The shield coil was found to be intact.All other subassemblies appeared to be normal, and no other anomalies were observed.(coil 2) the concerto implant coil was returned within introducer sheath.The load indicator and break indicator were found to be intact.No bends or kinks were found with the concerto coil pushwire.The implant coil was found to be stretched and damaged within introducer sheath.The implant coil was unable to be pushed out from introducer sheath for further analysis as it was found to be stuck.All other subassemblies appeared to be normal, and no other anomalies were observed.Testing/analysis (including sem reports): the concerto coil could not be used for resistance testing with an in-house micro catheter due to its damaged condition.Conclusion: based on the device analysis and reported information, the customer¿s report of ¿coil resistance/stuck in catheter¿ was confirmed.Possible contributing factors to ¿coil resistance/stuck in catheter¿ include failure to hydrate the concerto implant coil prior to use, and lack of continuous flush during delivery.Based on the device analysis and the reported information, the customer¿s report of ¿coil separation/break¿ was unable to be confirmed as neither concerto implant coil was found to be detached.The implant coils were found to be stretched and damaged.However, the cause of the damage could not be determined.Possible causes are coil is not retracted in a one-to-one motion with the implant pusher during repositioning, pushwire rotation, user advances or retracts the coil against resistance.There were no reported issues pushing the concerto implant coil from within the introducer sheath during preparation per ifu.It is possible the implant coil became damaged when retracting the implant coil following hydration.The (terumo) 2.4f progreat micro catheter was not returned for analysis.The minimum id (inner diameter) of the 2.4f progreat micro catheter is 0.022¿, as per an online source.Per the concerto coil ifu (instructions for use), the minimum catheter id required for use is 0.0165¿.Therefore, the progreat micro catheters are compatible for use with the concerto coils and can be ruled out as a potential cause.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information received reported the broken coil was a 20x50.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
CONCERTO PGLA HLX
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key19731084
Report Number2029214-2024-01226
Device Sequence Number12809675
Product Code KRD
UDI-Device Identifier00847536045064
UDI-Public00847536045064
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K090046
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPV-20-50-HELIX
Device Catalogue NumberPV-20-50-HELIX
Device Lot NumberB678751
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/28/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/26/2024
Supplement Date Received by Manufacturer07/12/2024
Initial Report FDA Received Date07/12/2024
Supplement Report FDA Received Date07/30/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/11/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age62 YR
Patient SexMale